MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-475-35
Medical Device Problem Codes Positioning Failure (1158); Material Deformation (2976); Activation Failure (3270); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that a pipeline flex with shield technology stent tip was delivered to the m2 segment.During deployment of the stent in the main cerebral artery, the distal tip of the stent could not be opened.Although a sufficient length of the stent was deployed and the midsection expanded within the vessel, the distal tip remained closed.Multiple attempts were made to open it, but all were unsuccessful.The stent was then withdrawn from the body, and it was found that the distal tip of the stent was damaged.The ped2-475-35 stent was replaced with a medtronic ped2-500-35 stent to complete the procedure.No patient symptoms or complications were associated with this event.The patient was undergoing dense mesh flow diversion surgery for treatment of multiple unruptured, saccular, aneurysms of the internal carotid artery with a max diameter of 7 mm and a 5 mm neck diameter.The landing zone arterial diameter was 10 mm distally and 10 mm proximally.It was noted the patient's vessel tortuosity was severe.Dual antiplatelet treatment (dapt) was administered.The platelet reactivity unit (pru) level was noted as normal.The angiographic result post procedure showed the aneurysm was covered with a flow diverter stent.The patient has a history of hypertension.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).The pipeline was used for an approved indication (on-label).Ancillary devices included 6f 115cm zhongtian tianxun guide catheter, phenom 27 microcatheter, and stryker 200cm guidewire.
 
Additional Manufacturer Narrative
B5: additional information added to event summary.H6: code added according to the additional information received.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received reporting that the pipeline did encounter resistance within the microcatheter and that there was also resistance in the middle section of the microcatheter during advancement.The vessel was tortuous, making it more difficult to advance the device during procedure.The catheter was "normal" but the phenom was still used to deploy the ped afterwards.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received clarified that during delivery and positioning, advancement through the microcatheter required increased force, particularly when passing through tortuous vascular segments.
 
Additional Manufacturer Narrative
Product analysis #(b)(4):¿ equipment used: video inspection system (m-85519), camera (panasonic lumix dmc-zs5); ruler (m-83361) ¿ drawing(s) referenced: n/a ¿ as found condition: the braid was returned inside the inner pouch, biohazard bag, and a shipping box.The pushwire was not returned with the braid.¿ visual inspection/damage location details: the distal and proximal ends of the braid were found open and frayed.No other anomalies were observed.¿ testing/analysis: n/a ¿ conclusion: based on the returned device, the customer's report of failure to open at the distal end was not confirmed, as the distal and proximal ends of the braid were found open and frayed.The cause of failure to open could not be determined.Possible causes include severe vessel tortuosity, damaged braid, or deploying the braid in a vessel bend.The braid can become damaged due to over-manipulation, deployment technique, delivering/retracting delivery wire against resistance, or deploying/resheathing the braid against resistance.However, the cause of the braid damage could not be determined.The customer report of "difficult placement/positioning" was not confirmed.The root cause could not be determined.Possible causes include high force delivery, over-manipulation, and resistance during delivery.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3: product analysis updated ¿ as found condition: the braid was returned inside the inner pouch, biohazard bag, and a shipping box.The pushwire and phenom 27 catheter were not returned with the braid.¿ visual inspection/damage location details: the distal and proximal ends of the braid were found open and frayed.No other anomalies were observed.¿ conclusion: based on the returned device, the customer's report of failure to open at the distal end was not confirmed, as the distal and proximal ends of the braid were found open and frayed.The cause of failure to open could not be determined.Possible causes include severe vessel tortuosity, damaged braid, or deploying the braid in a vessel bend.The braid can become damaged due to over-manipulation, deployment technique, delivering/retracting delivery wire against resistance, or deploying/resheathing the braid against resistance.However, the cause of the braid damage could not be determined.The customer report of "difficult placement/positioning" was not confirmed.The root cause could not be determined.Possible causes include high force delivery, over-manipulation, and resistance during delivery.The customer report of "resistance during delivery" could not be confirmed, as the braid was returned without the pushwire and catheter.The root cause could not be determined.Possible causes of the resistance include severe vessel tort uosity and lack of the continuous flush with heparinized saline during delivery.Since the pushwire and catheter were not returned, their contribution to the resistance could not be assessed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received that the cause of the failure to open was the tip end was damaged.It was noted that friction was present and the vessel was tortuous.Resistance occurred at the tortuous segment of the vessel.A continuous saline flush was administered and maintained as indicated in the ifu.There was no damage observed to the pipeline pushwire or catheter.The pipeline was placed in a vessel bend when it failed to open.The pipeline was resheathed 1 time.Attempts were made to advance the stent to open it, but the tip end of the stent never opened, so it was removed from the body.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23985947
Report Number2029214-2026-00022
Device Sequence Number10704059
Product Code OUT
UDI-Device Identifier00763000284664
UDI-Public(01)00763000284664(17)270807(10)B770430
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 03/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-475-35
Device Catalogue NumberPED2-475-35
Device Lot NumberB770430
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/25/2025
Supplement Date Received by Manufacturer01/19/2026
02/19/2026
02/23/2026
02/25/2026
03/01/2026
Initial Report FDA Received Date01/06/2026
Supplement Report FDA Received Date02/11/2026
02/23/2026
02/25/2026
02/25/2026
03/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age76 YR
Patient SexMale
Patient Weight74 KG